Alert archive / Alabama / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 120, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Apr 23, 2020, 10:27 AM CDT for Conecuh County, Covington County, Escambia County, Alabama; Okaloosa County, Santa Rosa County, Florida. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 23, 2020, 10:27 AM CDT (15:27 UTC)
- Expired
- Apr 23, 2020, 11:10 AM CDT
- In force
- 43 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Conecuh County, AL, Covington County, AL, Escambia County, AL, Okaloosa County, FL, Santa Rosa County, FL
The radar
The Eglin Afb radar (KEVX), 76 km from the middle of the area, began a volume at 15:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 23, 4:05 AM CDT | Tornado Watch | SPC | 11 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 3.5 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1318 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 455 m²/s²
- 0-3 km storm-relative helicity
- 663 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
367
WUUS54 KMOB 231527
SVRMOB
ALC035-039-053-FLC091-113-231630-
/O.NEW.KMOB.SV.W.0120.200423T1527Z-200423T1630Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
1027 AM CDT Thu Apr 23 2020
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Eastern Escambia County in south central Alabama...
Southeastern Conecuh County in south central Alabama...
Covington County in south central Alabama...
Northern Okaloosa County in northwestern Florida...
Northeastern Santa Rosa County in northwestern Florida...
* Until 1130 AM CDT.
* At 1027 AM CDT, severe thunderstorms were located along a line
extending from 12 miles east of Castleberry to 5 miles southeast of
Jay, moving east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Andalusia, Opp, Florala, Laurel Hill and Lockhart.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 100 PM CDT for south central
Alabama...and northwestern Florida.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3099 8629 3099 8639 3086 8639 3083 8718
3131 8682 3139 8619 3112 8619
TIME...MOT...LOC 1527Z 262DEG 31KT 3124 8682 3091 8707
HAIL...<.75IN
WIND...60MPH
$$2 follow-up statements
485
WWUS54 KMOB 231552
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
1052 AM CDT Thu Apr 23 2020
ALC035-053-FLC113-231601-
/O.CAN.KMOB.SV.W.0120.000000T0000Z-200423T1630Z/
Escambia AL-Conecuh AL-Santa Rosa FL-
1052 AM CDT Thu Apr 23 2020
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ESCAMBIA...
SOUTHEASTERN CONECUH AND NORTHEASTERN SANTA ROSA COUNTIES IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 100 PM CDT for south central
Alabama...and northwestern Florida.
LAT...LON 3099 8629 3099 8639 3088 8639 3089 8678
3099 8670 3100 8669 3101 8669 3125 8650
3130 8619 3112 8619
TIME...MOT...LOC 1551Z 263DEG 17KT 3120 8623 3090 8660
$$
ALC039-FLC091-231630-
/O.CON.KMOB.SV.W.0120.000000T0000Z-200423T1630Z/
Covington AL-Okaloosa FL-
1052 AM CDT Thu Apr 23 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 AM CDT
FOR SOUTHERN COVINGTON AND NORTHERN OKALOOSA COUNTIES...
At 1051 AM CDT, severe thunderstorms were located along a line
extending from 5 miles south of Opp to 8 miles northeast of Baker,
moving east at 20 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Opp, Florala, Laurel Hill and Lockhart.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 100 PM CDT for south central
Alabama...and northwestern Florida.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3099 8629 3099 8639 3088 8639 3089 8678
3099 8670 3100 8669 3101 8669 3125 8650
3130 8619 3112 8619
TIME...MOT...LOC 1551Z 263DEG 17KT 3120 8623 3090 8660
HAIL...<.75IN
WIND...60MPH
$$643
WWUS54 KMOB 231610
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
1110 AM CDT Thu Apr 23 2020
ALC039-FLC091-231619-
/O.CAN.KMOB.SV.W.0120.000000T0000Z-200423T1630Z/
Covington AL-Okaloosa FL-
1110 AM CDT Thu Apr 23 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN COVINGTON AND
NORTHERN OKALOOSA COUNTIES IS CANCELLED...
The storms which prompted the warning have weakened below severe
limits, therefore the warning has been cancelled.
A Tornado Watch remains in effect until 100 PM CDT for south central
Alabama...and northwestern Florida.
LAT...LON 3099 8629 3099 8639 3088 8639 3089 8678
3099 8670 3100 8669 3101 8669 3125 8650
3130 8619 3112 8619
TIME...MOT...LOC 1608Z 262DEG 31KT 3122 8606 3092 8643
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 10:18 AM CDT, 9 minutes earlier.
Area forecast discussion, Apr 23, 10:18 AM CDT, 9 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1018 AM CDT Thu Apr 23 2020
.NEAR TERM UPDATE...Water levels in northern Mobile Bay are
already approaching 1.7-1.8 feet this morning and high tide is
predicted to occur early this afternoon. This combination will
lead to coastal flooding concerns as water levels approach
advisory levels over the next few hours. A Coastal Flood Advisory
is in effect through this evening to account for minor coastal
flooding along Mobile Bay, predominantly across the northern
portion of the bay (including vulnerable locations like the
Causeway over Mobile Bay). 07/mb
&&
.PREV DISCUSSION... /issued 711 AM CDT Thu Apr 23 2020/
.AVIATION...
23/12Z issuance...A line of strong to severe storms pushes through
the area from west to east this morning, bringing brief periods
of strong, erratic wind gusts and locally lower cigs/vis due to
heavy rain. Ceilings primarily in the IFR range. After the morning
area of convection moves east by midday, scattered showers and
storms possibly redevelop during the afternoon hours, some of
which could again become severe. Outside of convection, southeast
winds veer to southerly and then southwesterly through the period,
increasing to around 15 knots (locally stronger along the coast)
with gusts as high as 30 knots by afternoon hours. This evening
conditions improve with ceilings rising to high end MVFR and VFR.
/12
NEAR TERM UPDATE /Today and Tonight/...A well defined positively
tilted shortwave trof advances across the south central states
takes on a more meridional orientation while advancing across the
lower/mid Mississippi river valley this afternoon then weakens and
ejects off to the east through tonight. An associated surface low
advancing eastward out of Oklahoma into Arkansas during the early
predawn hours today, while a warm front forms which extends from
the surface low to the Gulf coast in the vicinity of the Florida
panhandle. As the surface low continues eastward to the
Mississippi River area of western Tennessee by around midday today
the associated warm front lifts inland and well north of our
area. Meanwhile a surface ridge of high pressure retreats eastward
into the western Atlantic. Our entire forecast area becomes
entrenched in the warm sector of the storm system as the warm
front lifts to the north and a cold front begins moving into
Mississippi by early afternoon. This cold front will then continue
eastward across the forecast area through this evening. Once
within the warm sector, SBCAPES increase to 1000-1500 J/kg by
early to mid morning today, and may increase to 1500-2000+ J/kg as
convection moves east into our area. A southerly 45-50 knot 850
mb jet becomes southwest by 12Z today then becomes westerly and
gradually diminishes this afternoon, and will provide for 0-1 km
Helicity values of at least 200-300 m2/s2 through the morning
hours over much of the area, then shifts to along and east of I-65
in the early afternoon before dropping off.
There are two rounds of convection expected with this event, with
the first round having much better agreement on the associated deep-
layer forcing while the second is conditional upon sufficient
forcing being present and destabilization in the wake of the first
round. The Storm Prediction Center has maintained an Enhanced Risk
of severe storms for our entire forecast area today.
For the first round of convection, strong deep-layer lift
advances into interior southeast Mississippi and interior southwest
Alabama during the early predawn hours today and then continue
through Thursday morning. The strong lift then shifts southeastward
to across south central Alabama and the western Florida panhandle
through early this afternoon, before continuing east of the area.
With the instability and shear values present in the warm sector,
this will likely manifest as a line of convection with some discrete
convection ahead of the line. Convection is likely to be elevated
during the predawn hours to the north of the warm front, though
could become more surface-based along the coast and over portions of
extreme southwest Alabama and southeast Mississippi where the warm
front has lifted farther inland after around 4 am this morning. The
primary threat looks to be damaging winds, although large hail and
tornadoes are also possible. This line of storms will then likely
move on off to the east-southeast across the remainder of our area
between around 7 am and noon today. As this occurs the primary
threat along the line will continue to be damaging winds, although
large hail and tornadoes will continue to be possible.
The second round of convection may develop this afternoon west of I-
65, possibly along a prefrontal trof, which then progresses eastward
across the remainder of the area through the late afternoon and
early evening hours followed by the passage of the cold front. These
storms will have greater potential to remain more discrete and be
capable of producing all modes of severe weather, including damaging
winds, large hail, and tornadoes. With the 850 mb flow becoming
westerly and diminishing thereafter, a potential for severe storm
development will be present, but appears to decrease as we head
later into the evening hours.
Although it appears that the line of storms producing the most
widespread heavy rainfall will progressively move east across the
area this morning, there will be some localized heavy rainfall and
we will have to monitor for possible flash flooding. This
potential has been changing very quickly and we are still
analyzing the situations, but it is possible that we may issue a
Flash Flood Watch for portions of our area a little later on this
morning, so stay tuned. /29/49/12
SHORT TERM /Friday Through Saturday night/...A surface ridge
builds into the region Friday morning in the wake of the frontal
passage Thursday night. Another surface low meanwhile approaches
along the Red River valley in response to a series of shortwaves.
The series of shortwaves evolve into an upper trof which progresses
across the interior eastern states through Saturday night. The
surface low deepens while moving across the mid Mississippi River
valley Friday evening then moves off to the Ohio River valley
through Saturday morning. Rain chances associated with this
passing system are uncertain, as while a weak return flow develops
over the forecast area Friday afternoon, the system takes on a
northeastward trajectory Friday night and moves further away from
the area. At this point, have stayed close to the previous package
with small pops Friday night over just a small portion of interior
southwest Alabama but will need to continue to monitor. Dry conditions
otherwise continue through Saturday night. /29
EXTENDED TERM /Sunday Through Wednesday/...Cool northerly flow will
follow a re-enforcing cold front that moved over the area late Saturday
and Saturday night. Below seasonal temperatures return to the forecast
area in response for Sunday into the coming week. Surface high pressure
will pass north of the area, bringing southeast, then southerly flow
to the Southeast late Monday through Monday night. Temperatures rise
to a bit above seasonal norms in response to the return of the southerly
flow. A weak cold front will move south over the forecast area late
Wednesday into Wednesday night, bringing a chance of precipitation
to the area beginning Tuesday night and lasting through Wednesday.
/16
MARINE...Moderate to strong southerly flow will decrease late
tonight with a brief offshore flow on Friday. Prior to flow
decreasing, a Small Craft Advisory remains in effect for the Gulf
waters, Mississippi Sound and southern Mobile Bay for winds 15 to
20 knots gusting to around 30 knots. Small craft should exercise
caution elsewhere. Seas offshore will be at least 6 feet through
tonight. Southerly flow returns late Friday into Saturday as a
cold front approaches the area. A light northerly flow follows in
the wake of the cold front for early next week. /13/12
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through Friday morning for ALZ265-266.
Coastal Flood Advisory until 7 PM CDT this evening for
ALZ263>266.
FL...High Rip Current Risk through Friday morning for FLZ202-204-206.
MS...None.
GM...Small Craft Advisory until 1 AM CDT Friday for GMZ631-632-650-
655-670-675.
&&
This product is also available on the web at:
http://weather.gov/mobHazardous weather outlook, Apr 23, 5:35 AM CDT, 4 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 535 AM CDT Thu Apr 23 2020 ALZ265-266-FLZ202-204-206-241045- Mobile Coastal-Baldwin Coastal-Escambia Coastal-Santa Rosa Coastal- Okaloosa Coastal- 535 AM CDT Thu Apr 23 2020 ...TORNADO WATCH 139 IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... ...HIGH RIP CURRENT RISK IN EFFECT THROUGH FRIDAY MORNING... This Hazardous Weather Outlook is for southwest Alabama and northwest Florida. .DAY ONE...Today and Tonight. Severe thunderstorms are expected today. Large hail, damaging winds, and tornadoes are all possible. The event will be ongoing early this morning in the form of a squall line moving east across the area. This line will generally move east across the entire area between 5 AM and 10 AM. Behind this line the atmosphere may become unstable enough by this afternoon for another round of thunderstorms. These storms will likely be more isolated in nature, and depending on instability, the tornado threat will be greatest with these storms. This secondary area of storms will be just ahead of a cold front that will be moving east across the area late this afternoon into early evening. The severe threat will be diminishing from west to east as the front moves through, and should end by mid evening. The entire area is in an Enhanced Risk of severe storms today. In addition to the severe weather, widespread heavy rainfall, primarily associated with the morning squall line, will be possible today. Best chances for heavy rain will be this morning with the line, and some localized flash flooding could be possible. But, due to the expected fast movement of the line across the region this morning, we are holding off on a Flash Flood Watch at this time. Outside of thunderstorm areas, gusty southerly winds are expected today in the 15 to 20 mph range, with occasional gusts to near 30 mph. This strong southerly flow will also produce higher surf of 3 to 5 feet along the beaches as well as a High Risk of rip currents. We will also have to monitor for the slight possibility of some minor coastal flooding up along the Mobile Bay Causeway late this morning into early afternoon, but at this time it appears that impact should be minimal. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. High Rip Current Risk. Tornado Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. High Rip Current Risk. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. ALZ051>060-261>264-FLZ201-203-205-MSZ067-075-076-078-079-241045- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Escambia Inland-Santa Rosa Inland-Okaloosa Inland- Wayne-Perry-Greene-Stone-George- 535 AM CDT Thu Apr 23 2020 ...TORNADO WATCH 139 IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... This Hazardous Weather Outlook is for south central Alabama, southwest Alabama, northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight. Severe thunderstorms are expected today. Large hail, damaging winds, and tornadoes are all possible. The event will be ongoing early this morning in the form of a squall line moving east across the area. This line will generally move east across the entire area between 5 AM and 10 AM. Behind this line the atmosphere may become unstable enough by this afternoon for another round of thunderstorms. These storms will likely be more isolated in nature, and depending on instability, the tornado threat will be greatest with these storms. This secondary area of storms will be just ahead of a cold front that will be moving east across the area late this afternoon into early evening. The severe threat will be diminishing from west to east as the front moves through, and should end by mid evening. The entire area is in an Enhanced Risk of severe storms today. In addition to the severe weather, widespread heavy rainfall, primarily associated with the morning squall line, will be possible today. Best chances for heavy rain will be this morning with the line, and some localized flash flooding could be possible. But, due to the expected fast movement of the line across the region this morning, we are holding off on a Flash Flood Watch at this time. Outside of thunderstorm areas, gusty southerly winds are expected today in the 15 to 20 mph range, with occasional gusts to near 30 mph. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Tornado Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. GMZ630-633>636-241045- Northern Mobile Bay-Perdido Bay-Pensacola Bay System- Western Choctawhatchee Bay-Eastern Choctawhatchee Bay- 535 AM CDT Thu Apr 23 2020 ...TORNADO WATCH 139 IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight. Severe thunderstorms are expected today. Large hail, damaging winds, and tornadoes are all possible. The event will be ongoing early this morning in the form of a squall line moving east across the area. This line will generally move east across the entire area between 5 AM and 10 AM. Behind this line the atmosphere may become unstable enough by this afternoon for another round of thunderstorms. These storms will likely be more isolated in nature, and depending on instability, the tornado threat will be greatest with these storms. This secondary area of storms will be just ahead of a cold front that will be moving east across the area late this afternoon into early evening. The severe threat will be diminishing from west to east as the front moves through, and should end by mid evening. The entire area is in an Enhanced Risk of severe storms today. Outside of thunderstorm areas, gusty southerly winds are expected today in the 15 to 20 knot range, with occasional gusts to near 25 knots. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Tornado Watch. Small craft should exercise caution due to moderate to strong southerly winds through tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for hazardous weather is low. GMZ631-632-650-655-241045- Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- 535 AM CDT Thu Apr 23 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM CDT FRIDAY... ...TORNADO WATCH 139 IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight. Severe thunderstorms are expected today. Large hail, damaging winds, and tornadoes are all possible. The event will be ongoing early this morning in the form of a squall line moving east across the area. This line will generally move east across the entire area between 5 AM and 10 AM. Behind this line the atmosphere may become unstable enough by this afternoon for another round of thunderstorms. These storms will likely be more isolated in nature, and depending on instability, the tornado threat will be greatest with these storms. This secondary area of storms will be just ahead of a cold front that will be moving east across the area late this afternoon into early evening. The severe threat will be diminishing from west to east as the front moves through, and should end by mid evening. The entire area is in an Enhanced Risk of severe storms today. Outside of thunderstorm areas, gusty southerly winds are expected today in the 20 to 25 knot range, with occasional gusts to near 30 knots. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Tornado Watch. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Small Craft Advisory. GMZ670-675-241045- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 535 AM CDT Thu Apr 23 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM CDT FRIDAY... This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight. Severe thunderstorms are expected today. Large hail, damaging winds, and tornadoes are all possible. The event will be ongoing early this morning in the form of a squall line moving east across the area. This line will generally move east across the entire area between 5 AM and 10 AM. Behind this line the atmosphere may become unstable enough by this afternoon for another round of thunderstorms. These storms will likely be more isolated in nature, and depending on instability, the tornado threat will be greatest with these storms. This secondary area of storms will be just ahead of a cold front that will be moving east across the area late this afternoon into early evening. The severe threat will be diminishing from west to east as the front moves through, and should end by mid evening. The entire area is in an Enhanced Risk of severe storms today. Outside of thunderstorm areas, gusty southerly winds are expected today in the 20 to 25 knot range, with occasional gusts to near 30 knots. Seas building up to around 7 feet well offshore by late this afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Small Craft Advisory.
In the hours before
Local storm report, Apr 23, 9:15 AM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
915 AM CDT THU APR 23 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM TSTM WND DMG 5 NE FALCO 31.10N 86.57W
04/23/2020 COVINGTON AL EMERGENCY MNGR
TREES AND POWER LINES DOWN ON AL-137 AT MILE
MARKER 7 (OPEN POND ROAD).
&&
CGALLocal storm report, Apr 23, 9:16 AM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
916 AM CDT THU APR 23 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0641 AM TSTM WND DMG 5 WSW GULFCREST 30.97N 88.32W
04/23/2020 MOBILE AL BROADCAST MEDIA
TREES DOWN ON LOTT RD.
&&
JFBLocal storm report, Apr 23, 9:33 AM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
933 AM CDT THU APR 23 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0803 AM TSTM WND DMG BREWTON 31.11N 87.07W
04/23/2020 ESCAMBIA AL BROADCAST MEDIA
SEVERAL TREES DOWN IN BREWTON, EAST BREWTON,
AND BETHEL.
&&Local storm report, Apr 23, 9:50 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
950 AM CDT THU APR 23 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0756 AM TSTM WND DMG 2 NW OSAKA 31.09N 87.25W
04/23/2020 ESCAMBIA AL PUBLIC
SOCIAL MEDIA REPORT OF TREES AND POWER LINES
DOWN ON OLD FOSHEE ROAD.
&&
JFBLocal storm report, Apr 23, 10:11 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1011 AM CDT THU APR 23 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM TSTM WND DMG 1 SSW FREEMANVILLE 31.06N 87.53W
04/23/2020 ESCAMBIA AL PUBLIC
POWER LINES AND TREES DOWN AT SMITH DAIRY
ROAD AND WOODS ROAD. REPORT FROM SOCIAL
MEDIA.
&&Local storm report, Apr 23, 10:12 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1012 AM CDT THU APR 23 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1009 AM FLASH FLOOD ATMORE 31.02N 87.49W
04/23/2020 ESCAMBIA AL AMATEUR RADIO
FLASH FLOODING OCCURRING IN ATMORE. ROADS
BLOCKED OFF DUE TO THE FLOODING.
&&
JFBThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 3:37 AM CDT | Special Weather Statement | MOB | Choctaw | 53 min |
| Apr 23, 4:26 AM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 49 min |
| Apr 23, 4:55 AM CDT | Tornado Warning | MOB | Choctaw, Clarke | 50 min |
| Apr 23, 5:12 AM CDT | Severe Thunderstorm Warning | MOB | Choctaw, Clarke, Washington, Wilcox | 48 min |
| Apr 23, 5:19 AM CDT | Tornado Warning | MOB | Choctaw, Washington | 12 min |
| Apr 23, 5:57 AM CDT | Severe Thunderstorm Warning | MOB | Butler, Clarke, Conecuh, Monroe, Wilcox | 48 min |
| Apr 23, 6:03 AM CDT | Severe Thunderstorm Warning | MOB | Mobile, Washington | 42 min |
| Apr 23, 6:11 AM CDT | Tornado Warning | MOB | Mobile | 34 min |
| Apr 23, 6:41 AM CDT | Tornado Warning | MOB | Baldwin, Mobile | 49 min |
| Apr 23, 6:50 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Escambia, Mobile | 40 min |
| Apr 23, 7:10 AM CDT | Tornado Warning | MOB | Baldwin, Escambia | 39 min |
| Apr 23, 7:35 AM CDT | Severe Thunderstorm Warning | MOB | Escambia | 55 min |
| Apr 23, 7:41 AM CDT | Severe Thunderstorm Warning | MOB | Mobile | 49 min |
| Apr 23, 7:59 AM CDT | Flash Flood Warning | MOB | Baldwin, Mobile, Washington | 3 hr |
| Apr 23, 8:12 AM CDT | Severe Thunderstorm Warning | MOB | Conecuh, Covington, Crenshaw, Escambia | 63 min |
| Apr 23, 8:30 AM CDT | Flash Flood Warning | MOB | Escambia | 4 hr |
| Apr 23, 8:38 AM CDT | Tornado Warning | MOB | Covington | 34 min |
| Apr 23, 9:48 AM CDT | Coastal Flood Advisory | MOB | Baldwin, Mobile | 9 hr |
| Apr 23, 10:28 AM CDT | Flash Flood Warning | MOB | Conecuh, Covington, Escambia | 3 hr |
| Apr 23, 11:27 AM CDT | Special Marine Warning | MOB | 93 min | |
| Apr 23, 11:59 AM CDT | Special Marine Warning | MOB | 46 min | |
| Apr 23, 12:32 PM CDT | Areal Flood Warning | MOB | Escambia | 6 hr |
| Apr 23, 12:51 PM CDT | Special Marine Warning | MOB | 114 min | |
| Apr 23, 1:12 PM CDT | Special Marine Warning | MOB | 2 hr | |
| Apr 23, 1:29 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 46 min |
| Apr 23, 1:32 PM CDT | Special Marine Warning | MOB | 88 min | |
| Apr 23, 2:21 PM CDT | Special Marine Warning | MOB | 114 min | |
| Apr 23, 3:36 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 39 min |
| Apr 23, 4:17 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 43 min |
| Apr 23, 4:26 PM CDT | Severe Thunderstorm Warning | MOB | Washington | 22 min |
| Apr 23, 4:52 PM CDT | Severe Thunderstorm Warning | MOB | Wilcox | 38 min |
| Apr 23, 10:05 AM CDT | Flash Flood Warning | MOB | Escambia, Santa Rosa | 2 hr |
| Apr 23, 11:57 AM CDT | Severe Thunderstorm Warning | MOB | Escambia, Santa Rosa | 48 min |
| Apr 23, 12:20 PM CDT | Severe Thunderstorm Warning | MOB | Okaloosa | 40 min |
| Apr 23, 2:13 PM CDT | Severe Thunderstorm Warning | MOB | Santa Rosa | 47 min |
| Apr 23, 2:28 PM CDT | Severe Thunderstorm Warning | MOB | Okaloosa, Santa Rosa | 47 min |
| Apr 23, 2:55 PM CDT | Tornado Warning | MOB | Okaloosa | 25 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2020Severe Thunderstorm Warnings in Florida, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.